Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 10, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 18, 2018, 9:16 PM CDT for 8 counties in Texas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2018, 9:16 PM CDT (02:16 UTC)
- Expired
- Mar 19, 2018, 1:29 PM CDT
- In force
- 16 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4284 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WWUS74 KLUB 190216 AAB NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 916 PM CDT Sun Mar 18 2018 TXZ021-022-027-028-033-034-039-040-191200- /O.CAN.KLUB.HW.W.0003.000000T0000Z-180319T1200Z/ /O.NEW.KLUB.WI.Y.0010.180319T0216Z-180319T1200Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman 916 PM CDT Sun Mar 18 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 7 AM CDT Monday. The High Wind Warning has been cancelled. * WINDS...West at 25 to 35 mph. * IMPACTS...Strong crosswinds will make driving difficult for high profile vehicles and compact cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. && $$ TXZ023>026-029>032-035>038-041>044-191200- /O.CON.KLUB.WI.Y.0009.000000T0000Z-180319T1200Z/ Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Lubbock- Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 916 PM CDT Sun Mar 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...Westerly at 25 to 35 mph. * IMPACTS...Strong crosswinds will make driving difficult for high profile vehicles and compact cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
3 follow-up statements
378 WWUS74 KLUB 190815 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 315 AM CDT Mon Mar 19 2018 TXZ023>026-029>032-036>038-043-044-192000- /O.EXT.KLUB.WI.Y.0009.000000T0000Z-180319T2000Z/ Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Crosby- Dickens-King-Kent-Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 315 AM CDT Mon Mar 19 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS...Westerly at 30 to 40 mph, with gusts to around 55 mph this morning. Then becoming northwest at 25 to 35 mph with gusts to 45 mph early this afternoon. * IMPACTS...Strong crosswinds will make driving difficult for high profile vehicles and compact cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ022-192000- /O.EXT.KLUB.WI.Y.0010.000000T0000Z-180319T2000Z/ Castro- Including the cities of Dimmitt and Hart 315 AM CDT Mon Mar 19 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS...Westerly at 30 to 40 mph, with gusts to around 55 mph this morning. Then becoming northwest at 25 to 35 mph with gusts to 45 mph early this afternoon. * IMPACTS...Strong crosswinds will make driving difficult for high profile vehicles and compact cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. && $$ TXZ021-027-028-033-034-039-040-191200- /O.CON.KLUB.WI.Y.0010.000000T0000Z-180319T1200Z/ Parmer-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman 315 AM CDT Mon Mar 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...West at 30 to 40 mph with gusts to near 55 mph. * IMPACTS...Strong crosswinds will make driving difficult for high profile vehicles and compact cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. && $$ TXZ035-041-042-191200- /O.CON.KLUB.WI.Y.0009.000000T0000Z-180319T1200Z/ Lubbock-Lynn-Garza- Including the cities of Lubbock, Wolfforth, Slaton, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 315 AM CDT Mon Mar 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...West at 30 to 40 mph with gusts to near 55 mph. * IMPACTS...Strong crosswinds will make driving difficult for high profile vehicles and compact cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
422 WWUS74 KLUB 191055 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 555 AM CDT Mon Mar 19 2018 TXZ021-027-028-033-034-039-040-191200- /O.CAN.KLUB.WI.Y.0010.000000T0000Z-180319T1200Z/ Parmer-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman 555 AM CDT Mon Mar 19 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Sustained winds have decreased below 30 mph. Thus the wind advisory has been cancelled. Regardless, gusty westerly to northwesterly winds sustained at 20 to 30 mph will persist through much of the day today. $$ TXZ035-041-042-191200- /O.CAN.KLUB.WI.Y.0009.000000T0000Z-180319T1200Z/ Lubbock-Lynn-Garza- Including the cities of Lubbock, Wolfforth, Slaton, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 555 AM CDT Mon Mar 19 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Sustained winds have decreased below 30 mph. Thus the wind advisory has been cancelled. Regardless, gusty westerly to northwesterly winds sustained at 20 to 30 mph will persist through much of the day today. $$ TXZ023>026-029>032-036>038-043-044-192000- /O.CON.KLUB.WI.Y.0009.000000T0000Z-180319T2000Z/ Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Crosby- Dickens-King-Kent-Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 555 AM CDT Mon Mar 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS..Winds will become northwesterly at 25 to 35 mph with gusts to 45 mph. * TIMING...Peaking between mid-morning and early afternoon. * IMPACTS...Strong crosswinds will make driving difficult for high profile vehicles and compact cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ022-192000- /O.CON.KLUB.WI.Y.0010.000000T0000Z-180319T2000Z/ Castro- Including the cities of Dimmitt and Hart 555 AM CDT Mon Mar 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS..Winds will become northwesterly at 25 to 35 mph with gusts to 45 mph. * TIMING...Peaking between mid-morning and early afternoon. * IMPACTS...Strong crosswinds will make driving difficult for high profile vehicles and compact cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. && $$
473 WWUS74 KLUB 191829 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 129 PM CDT Mon Mar 19 2018 TXZ023>026-029>032-036>038-043-044-191930- /O.CAN.KLUB.WI.Y.0009.000000T0000Z-180319T2000Z/ Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Crosby- Dickens-King-Kent-Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 129 PM CDT Mon Mar 19 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Gusty north to northwest winds will continue this afternoon across much of the southern panhandle, Rolling Plains, and eastern South Plains. But wind speeds are expected to remain mostly below 30 mph before diminishing further early this evening. $$ TXZ022-191930- /O.CAN.KLUB.WI.Y.0010.000000T0000Z-180319T2000Z/ Castro- Including the cities of Dimmitt and Hart 129 PM CDT Mon Mar 19 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Gusty north to northwest winds will continue this afternoon across much of the southern panhandle, Rolling Plains, and eastern South Plains. But wind speeds are expected to remain mostly below 30 mph before diminishing further early this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 6:51 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 18, 6:51 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 651 PM CDT Sun Mar 18 2018 .AVIATION... MVFR vis from blowing dust will continue at LBB for at least another hour, before wind speeds scale back 10-15 knots after sunset and allow for improving conditions. Pacific front with a narrow wall of dust and vis below 1 mile at times could reach PVW toward 8 PM, but expectation is for conditions along this Pacific front to improve by sunset. Else, the Airport Wx Warning for LBB may be cancelled early if the above forecast trends stay on track. && .PREV DISCUSSION... /issued 305 PM CDT Sun Mar 18 2018/ DISCUSSION... Rainfall that pushed through the region earlier this morning was able to drop one hundredth to just over a tenth of an inch of rain. While definitely welcoming site the rain will do little to help mitigate fire weather danger. Dewpoints have already dropped into the lower 20s to mid teens across eastern NM. These will push eastward and continue to drop through the afternoon. Winds will follow a similar path with wind speeds reaching advisory level by mid afternoon across the TX/NM state line. We have decided to delay the high wind warning across our western 2 columns of counties until 22z due to the delayed onset of windy conditions thanks to this morning's rainfall. Currently the highest wind speeds are expected to be across the western TX Panhandle in correlation with the location of the H500 vort max. With windy conditions along with warm and dry conditions fire weather danger will be in the extremely critical category. Despite higher relative humidities later tonight high fire weather danger will still be a concern as winds will remain at least in the advisory criteria as the surface low continues passing just to our northeast ahead of an approaching cold front. Just when you thought the wind may be over it will continue behind the cold front tomorrow. Minimum RH values will be higher than what is expected today and will help keep fire weather danger relatively lower, but winds are still expected to be greater than 20 mph into the early afternoon. By the late afternoon and early evening wind speeds should drop to the 15-20 mph range as the surface low pushes eastward to the MS Valley and surface high pressure takes over across the South Plains region. The weather should remain relatively quiet into late week as northwesterly flow aloft followed by upper ridging will bring mostly a warming trend. Some breezy conditions will be possible late Thursday into Friday afternoon depending on the track of a surface low formed along the lee trough. Forecasted winds will be kept along the middle of the road for the time being given differences in the GFS and ECMWF. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 AM CDT Monday for TXZ021>044. Wind Advisory until 7 AM CDT Monday for TXZ023>026-029>032- 035>038-041>044. High Wind Warning until 7 AM CDT Monday for TXZ021-022-027-028- 033-034-039-040. && 93
Hazardous weather outlook, Mar 18, 4:59 AM CDT, 16 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 459 AM CDT Sun Mar 18 2018 TXZ021>044-191000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 459 AM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A critical to extremely critical fire danger and very windy conditions are expected later today and tonight. A Red Flag Warning is in affect area-wide this afternoon and tonight. A high wind warning is in effect for western portions of the South Plains and far southern Texas Panhandle. In this area, wind speeds of 35 to 45 mph and gusts to near 65 are expected. Elsewhere, a wind advisory is in effect for wind speeds from 25 to 35 mph with gusts to 55 mph. Areas of dust are expected and rapidly spreading wildfires will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gusty winds and elevated to critical fire weather conditions are expected on Monday. Elevated to critical fire weather is possible again next Thursday through Saturday.
In the hours before
Local storm report, Mar 18, 7:03 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM NON-TSTM WND GST 2 NE FRIONA 34.65N 102.69W
03/18/2018 M58 MPH PARMER TX MESONET
SUSTAINED 46 MPH. MEASURED BY WEST TX MESONET.
&&
EVENT NUMBER LUB1800007
MCZLocal storm report, Mar 18, 7:05 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
705 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM NON-TSTM WND GST 7 NNE FAIRVIEW 34.19N 102.56W
03/18/2018 M69 MPH LAMB TX MESONET
SUSTAINED 50 MPH. MEASURED BY WEST TX MESONET.
&&
EVENT NUMBER LUB1800008
MCZLocal storm report, Mar 18, 7:16 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM NON-TSTM WND GST 3 N HART 34.42N 102.11W
03/18/2018 M58 MPH CASTRO TX MESONET
MEASURED BY THE WEST TX MESONET.
&&
EVENT NUMBER LUB1800009
MCZLocal storm report, Mar 18, 7:46 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
746 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM NON-TSTM WND GST 6 SSW ANTON 33.73N 102.19W
03/18/2018 M58 MPH HOCKLEY TX MESONET
MEASURED BY THE WEST TX MESONET.
&&
EVENT NUMBER LUB1800010
MCZLocal storm report, Mar 18, 7:57 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
757 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND GST 3 WSW AIKEN 34.13N 101.57W
03/18/2018 M62 MPH HALE TX MESONET
SUSTAINED 47 MPH. MEASURED BY THE WEST TX MESONET.
&&
EVENT NUMBER LUB1800011
MCZLocal storm report, Mar 18, 8:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
857 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM NON-TSTM WND GST 3 N ROARING SPRINGS 33.94N 100.85W
03/18/2018 M60 MPH MOTLEY TX MESONET
MEASURED BY THE WEST TX MESONET.
&&
EVENT NUMBER LUB1800012
MCZNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.